Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

What causes thin black fiber in stool and on skin?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Is there a parasite that is a tiny piece of clear or black fiber as thin as a hair? My 10 mth old and I have them in our stool and all over our skin/clothing.
Posted Sun, 26 Jan 2014 in Infections
Answered by Dr. Rakesh Karanwal 52 minutes later
Brief Answer: Both of you have pinworm/ankylostoma infections Detailed Answer: Hi Mrs. XXXXXXX Thanks for your query. You, as well as your infant, are suffering from either, pinworm (also called threadworms); or ankylostoma (called hookworms) infestation in the intestine. A short-course of a deworming drug, such as, albendazole or mebendazole will free both of you of the worms. THE TREATMENT FOR BOTH TYPES OF WORMS IS THE SAME. Consult your doctor and apprise him of my opinion. I am certain that he will agree with my opinion; order stool tests, and- based on the reports- will arrive at a certain diagnosis and prescribe suitable treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor